Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
britneyspearsinf

Does acne get WORSE before it gets BETTER on Accutane??

I'm considering taking Accutane after years of having acne with results that I'm not satisfied with. If you have taken it, did your acne get WORSE before it got BETTER on Accutane?

Please let me know. I'm trying to decide is Accutane is truly the thing for me.

Edited by britneyspearsinf

Share this post


Link to post
Share on other sites

Yes, I don't really have acne on my face (mainly on the sides of my neck), but the few pimples I had on my face and around my mouth flared out a lot. Anything that touched my face would just bug me like crazy. The whole flare out thing will begin roughly about a week to two weeks after you start on accutane. I'm on month 2 abouts now and the flare-ups aren't really around anymore and its starting to get better week by week. I have really no pimples or acne on my face at all; maybe one pimple here and there. My neck is a bit different but its getting better as I said weekly/monthly. Don't expect results fast though it takes 4+ months to get good, noticeable results.

Edited by Jxr

Share this post


Link to post
Share on other sites

I know that it is probably not helpful for me to say this, but accutane is so different for everyone. Some people may get a really bad flare up initially, then some people don't get any flare up. Personally, my IB the first time around was not bad at all, maybe a few tiny pimples which went away quickly. This time around I have no pimples yet (just old ones healing). It depends on so many factors: severity of your acne, dosage, your body's unique chemistry.....

I think the best way for you to make up your mind is to consider just how bad your acne is affecting you. Make yourself aware of the possible side effects of accutane (remembering that you may not get all of them) and then weigh up whether you could cope with those discomforts compared to the discomfort of acne. Read a lot too, I found blogs really helpful because you can follow just one person's story. If you find someone who is writing a blog and they're condition (age, dosage, severity) is quite similar to yours, then it may be a good indicator of what accutane might be like for you.

Good luck :D

Share this post


Link to post
Share on other sites
I'm considering taking Accutane after years of having acne with results that I'm not satisfied with. If you have taken it, did your acne get WORSE before it got BETTER on Accutane?

Please let me know. I'm trying to decide is Accutane is truly the thing for me.

i'm nearly done with my first month of accutane (first time on it too), and to answer your question, yes my acne has gotten worse. i've had random flare ups in places i don't normally get acne and types of acne appear that i wouldn't normally get. however, i think of it as part of the process and i have confidence that it will clear up (my hope is that will be sooner rather than later).

things i would consider before going on accutane...

-what other medications have you tried? have you exhausted all resources?

-does acne affect you daily (versus maybe a random breakout here and there?)

-what does your doctor say? is he/she pushing for it or would the idea be yours?

-definitely research the side effects ... and while the extreme side effects are very rare, it's always better to know the possibilities and be able to make an informed decision!!

Share this post


Link to post
Share on other sites

after about a month on it I had a bad flare up all over my chin, around my mouth, and on my forehead. It only lasted for about 5 days, before everything started to flake away. Now i am almost done with month 2 and my face is 10 times better. Good luck!

Share this post


Link to post
Share on other sites

For a lot of people, it does get worse initially. My IB lasted for about 3wks, before my skin started clearing up. Obviously it's not pleasant, but worth going through - I'm really noticing changes, now.

Share this post


Link to post
Share on other sites

Thanks everyone!!

And matureacne that was very helpful.

And JHN3445 as well.

My acne affects me everyday. I would say it's mild right now, but chronic. I never have a day where I would leave the house without makeup and I don't want to live like that anymore!! I'm aware of all of the side effects now thanks to a lot of people on here, and I'm not too worried, even if I experience an IB. I wanna look good for my college graduation and for my professional future. I think it will boost my confidence and make me a lot happier overall.

Share this post


Link to post
Share on other sites

I have had Accutane twice in the past & due to high hormone levels are taking it again: I don't just get spots or flare-ups I get cysts on my back & other parts too. To say its messed my life up over the last year or so is an understatement - I've taken it in the past & also tried every other option IMHO Accutane is from the Gods! Frankly if taking it made my willy fall off I would still take it (slight exaggeration, maybe?) Severe Acne can really mess your life up big time, if you don't know if you can deal with the side effects you probably don't need it. If you are a lady of child bearing age, abstain from sex there are other ways of showing affection & if your partner does not understand change him pronto. it can make permanent changes to your body which in my case is good. Paul x (recent evidence points to T-Cells which may contribute to Acne also prevent ageing of your skin, I'm 59 & have no wrinkles so it's maybe not ALL bad)

https://www.sciencedaily.com/releases/2016/10/161003133005.htm

Edited by PwT
Addition & spell

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×